Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 29, 2013, 7:19 PM CDT for Mobile County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2013, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 29, 2013, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 15 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS54 KMOB 300019
SVRMOB
ALC097-300100-
/O.NEW.KMOB.SV.W.0087.130630T0019Z-130630T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
719 PM CDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 800 PM CDT
* AT 716 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 10 MILES
NORTHWEST OF REGIONAL AIRPORT IN WEST MOBILE...OR 5 MILES WEST OF
SEMMES...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE...
DOWNTOWN MOBILE... SEMMES... SATSUMA...
SARALAND... PRICHARD... I65 AND US 45...
I65 AND I165...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 21 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3072 8842 3085 8842 3090 8840 3085 8796
3081 8797 3081 8798 3079 8799 3078 8802
3075 8803 3074 8801 3072 8801 3062 8806
TIME...MOT...LOC 0020Z 283DEG 19KT 3080 8832
$$1 follow-up statement
518
WWUS54 KMOB 300059
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
759 PM CDT SAT JUN 29 2013
ALC097-300109-
/O.EXP.KMOB.SV.W.0087.000000T0000Z-130630T0100Z/
MOBILE AL-
759 PM CDT SAT JUN 29 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
CENTRAL MOBILE COUNTY...
AT 757 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
MOBILE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM CDT.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 3072 8842 3085 8842 3090 8840 3085 8796
3081 8797 3081 8798 3079 8799 3078 8802
3075 8803 3074 8801 3072 8801 3062 8806
TIME...MOT...LOC 0059Z 283DEG 19KT 3075 8809
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:30 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 29, 6:30 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT SAT JUN 29 2013 .AVIATION [30.00Z TAF ISSUANCE]...AHEAD OF A FRONTAL BOUNDARY...CLUSTERS OF TSRA TRACKING SOUTHEAST...NORTH OF THE TERMINALS. TSRA POSSIBLE AT THE TERMINALS THRU 02Z WITH CLOUD BASES AT 4 KFT. MVFR VSBYS IN TSRA ALONG WITH VARIABLE STRONG WIND GUSTS WITH THE PASSAGE OF STORM OUTFLOW BOUNDARIES IN THE EVENING. CONVECTIVE ACTIVITY SHOULD SPREAD SOUTH OF THE COAST BY AND AFTER 03Z. /10 / PREVIOUS DISCUSSION /345 PM CDT SAT JUN 29 2013 / .SHORT TERM (TONIGHT AND SUNDAY)...A LARGE UPPER LONGWAVE TROUGH OVER THE EASTERN CONUS WILL CONTINUE TO DIG SOUTHWARD WITH THE BASE SETTLING OVER THE NORTHERN GULF OF MEXICO THROUGH THE PERIOD. THIS WILL ALLOW A FRONTAL BOUNDARY JUST NORTHWEST OF THE AREA TO MOVE SOUTHEAST OVER NIGHT. A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOPING NORTH OF HIGHWAY 84 THIS AFTERNOON WILL MOVE SOUTHEAST WITH THE BOUNDARY ACROSS THE ENTIRE FORECAST AREA THROUGH THE EVENING HOURS. A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THUNDERSTORM HAZARDS WILL BE BRIEF STRONG TO LOCALLY DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS. THE STORMS WILL MOVE SOUTHEAST OFF THE COAST AFTER MIDNIGHT...WILL REDEVELOP AGAIN SUNDAY AFTERNOON AS THE FRONT STALLS. EXPECT ISOLATED COVERAGE NORTHWEST OF I-65 AND SCATTERED COVERAGE SOUTHEAST OF I-65. THERE WILL REMAIN A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TONIGHT AND SUNDAY. LOW TEMPERATURES TONIGHT WILL RANGE FROM 65 TO 70 DEGREES NORTHWEST OF I-65...FROM 70 TO 75 DEGREES SOUTHEAST OF I-65. HIGH TEMPERATURES SUNDAY WILL RANGE FROM 88 TO 93 DEGREES INLAND AREAS WITH MID 80S ALONG THE IMMEDIATE COAST. /22 && .LONG TERM (MONDAY THROUGH SATURDAY)...GLOBAL MODELS AGREE ON DEVELOPING A CLOSED LOW ACROSS THE OHIO VALLEY SUNDAY NIGHT INTO MONDAY WITH A TRAILING TROUGH THROUGH THE CENTRAL GULF COAST. IN ADDITION...A WEAK SFC LOW IS EXPECTED TO DEVELOP OVER SOUTH CENTRAL ALABAMA AND THE FLORIDA PANHANDLE. THIS WILL KEEP CHANCES OF RAIN GOING ACROSS THE EASTERN HALF OF THE REGION...WHILE CONDITIONS WILL BE DRIER TO THE WEST AS A DRIER AIRMASS MOVES INTO THE BASE OF THE UPPER TROUGH. THE UPPER TROUGH WILL RETROGRADE WESTWARD TUESDAY INTO WEDNESDAY IN RESPONSE TO THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC BUILDING WESTWARD. THIS WILL SETUP A SOUTHWESTERLY UPPER FLOW PATTERN ACROSS THE AREA BETWEEN THE TWO UPPER SYSTEMS RESULTING IN DEEP TROPICAL MOISTURE RETURNING TO THE AREA. DISTURBANCES IN THE SOUTHWEST FLOW WILL COMBINE WITH PW VALUES AROUND 2 INCHES TO CREATE ABOVE NORMAL CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE MIDDLE AND LATTER PARTS OF THE WEEK. AFTERNOON HIGH TEMPS WILL ONLY TOP OUT IN THE UPPER 80S TO AROUND 90 EACH DAY DEPENDING ON WHEN RAINFALL BEGINS EACH DAY. /13 && .MARINE...LIGHT TO MODERATE WESTERLY TO SOUTHWESTERLY WINDS WILL PERSIST THROUGH THE WEEKEND AS A SURFACE LOW OVER THE OHIO RIVER VALLEY SETTLES SOUTHWARD INTO THE NORTHERN GULF OF MEXICO. THE WINDS WILL THEN BECOME LIGHTER AND MORE VARIABLE IN DIRECTION MONDAY AND TUESDAY. LIGHT TO MODERATE SOUTHERLY FLOW SHOULD RETURN BY MID TO LATE IN THE WEEK AS A RIDGE OF HIGH PRESSURE DEVELOPS ACROSS THE EASTERN SEABOARD. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP OVER THE MARINE AREA EACH DAY. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ANY THUNDERSTORM THAT DEVELOPS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 91 69 90 70 / 30 20 10 20 20 PENSACOLA 75 90 75 89 73 / 30 20 20 20 20 DESTIN 78 85 78 88 75 / 40 40 20 30 20 EVERGREEN 69 91 66 91 67 / 30 20 20 30 20 WAYNESBORO 66 92 66 87 66 / 20 10 10 20 20 CAMDEN 67 92 67 89 67 / 20 20 10 30 20 CRESTVIEW 72 91 68 91 69 / 30 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 29, 2:49 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT SAT JUN 29 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-302000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 249 PM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH SUNDAY MORNING SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF THE AFTERNOON THROUGH THE EVENING HOURS. A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THUNDERSTORM HAZARDS WILL BE BRIEF STRONG TO LOCALLY DAMAGING WINDS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE UNDERNEATH THE HEAVIER SHOWERS AND STORMS. THERE REMAINS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES. LATE AFTERNOON HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE LOCALLY REQUESTED SHOULD SEVERE WEATHER DEVELOP TODAY. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-302000- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 249 PM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH SUNDAY MORNING SCATTERED THUNDERSTORMS APPROACHING FROM THE NORTHWEST WILL MOVE OVER MARINE AREA FROM LATE EVENING THROUGH SUNDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 30 KNOTS...LOCALLY HIGHER WAVES...NUMEROUS LIGHTNING STRIKES...AND VERY HEAVY RAINS REDUCING VISIBILITIES. MODERATE WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE END OF THE WEEK. SOME STORMS MAY PRODUCE STRONG WIND GUSTS...LOCALLY HIGHER WAVES...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
In the hours before
Special weather statement, Jun 29, 4:45 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT SAT JUN 29 2013 ALZ062-FLZ001-292215- INLAND ESCAMBIA FL-UPPER BALDWIN AL- 445 PM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 515 PM CDT... AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF BAY MINETTE...OR 3 MILES NORTH OF I65 AND AL 59...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND CR 47... I65 AND AL 59... I65 AND AL 287... I65 AND AL 225... BAY MINETTE... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 30 AND 47. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jun 29, 6:36 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 636 PM CDT SAT JUN 29 2013 MSZ075-076-079-300030- PERRY MS-GREENE MS-GEORGE MS- 636 PM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERRY... SOUTHWESTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI... THROUGH 730 PM CDT... AT 636 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF LEAKESVILLE...OR 7 MILES SOUTHEAST OF MCLAIN...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... LUCEDALE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Jun 29, 7:15 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 715 PM CDT SAT JUN 29 2013 ALZ061-063-300100- UPPER MOBILE AL-LOWER MOBILE AL- 715 PM CDT SAT JUN 29 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 800 PM CDT... AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF REGIONAL AIRPORT IN WEST MOBILE...OR 8 MILES WEST OF SEMMES...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... REGIONAL AIRPORT IN WEST MOBILE... SEMMES... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:37 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 53 min |
| Jun 29, 7:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 30, 5:03 AM CDT | Marine Weather Statement | MOB | 4 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.